Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 118, NWS Birmingham, AL

April 14, 2007Bullock County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 6:02 PM CDT for Bullock County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2007, 6:02 PM CDT (23:02 UTC)
Expired
Apr 14, 2007, 6:30 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Bullock County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:26 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 142302
TORBMX
ALC011-142330-
/O.NEW.KBMX.TO.W.0118.070414T2302Z-070414T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 630 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PEROTE...OR
  ABOUT 14 MILES SOUTH OF UNION SPRINGS...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  ABERFOIL BY 610 PM CDT...
  7 MILES SOUTH OF THREE NOTCH BY 630 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3202 8586 3192 8572 3215 8544 3223 8554

$$

KSL
1 follow-up statement
000 
WWUS54 KBMX 142312
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT SAT APR 14 2007

ALC011-142330-
/O.CON.KBMX.TO.W.0118.000000T0000Z-070414T2330Z/
BULLOCK AL-
612 PM CDT SAT APR 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHERN 
BULLOCK COUNTY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME SOUTH 
CENTRAL BULLOCK COUNTY...ABOUT 16 MILES EAST OF TROY...MOVING 
NORTHEAST AT 30 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3189 8574 3189 8567 3201 8557 3197 8567

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:08 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 14, 3:08 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SAT APR 14 2007

.SHORT TERM...(TONIGHT - MONDAY NIGHT)

THUNDERSTORMS CONTINUE ACROSS CENTRAL ALABAMA WITH THE SEVERE
THREAT REMAINING ACROSS THE FAR SOUTHERN COUNTIES OF THE CWA AT
THIS TIME. DEW POINTS HAVE INCREASED ACROSS NORTH CENTRAL ALABAMA AS
SOUTHERLY WINDS HAVE OCCASIONALLY PICKED UP TO NEAR 20KTS. WITH
THE THUNDERSTORM COMPLEX ACROSS THE SOUTH CONTINUING TO TAP THE
DEEPER MOISTURE...CHANCES FOR SEVERE WEATHER FARTHER NORTH APPEAR
VERY LIMITED AT THIS TIME.

THE UPPER TROUGH ASSOCIATED WITH THIS STORM SYSTEM WILL PUSH
THROUGH THE AREA TONIGHT BRINGING IN STRONG NORTHWEST FLOW ALOFT.
TEMPERATURES BEHIND THE SURFACE FRONT ARE SHARPLY COLDER WITH MANY
AREAS UPSTREAM REMAINING IN THE 40S TODAY. WE WILL GET ANOTHER
TASTE OF WINTER WITH HIGHS STRUGGLING INTO THE LOWER 50S SUNDAY
ACROSS THE NORTH...WITH MID AND UPPER 50S SOUTH. THESE TEMPERATURES
ARE MUCH MORE REPRESENTATIVE OF JANUARY THAN MID APRIL. THE
COLDEST NIGHT WILL BE SUNDAY NIGHT/MONDAY MORNING WHEN WIDESPREAD
30S ARE EXPECTED. ITS POSSIBLE THAT SOME OF THE COLDER LOCATIONS
COULD BRIEFLY TOUCH FREEZING. MID 60S TO LOW 70S FOR HIGHS MONDAY.

.LONG TERM...(TUESDAY - SATURDAY)

A SHORT WAVE EMBEDDED IN THE SOUTHERN STREAM FLOW WILL APPROACH
THE AREA TUESDAY NIGHT. THIS SYSTEM IS SHOWN WELL BY THE GFS AND
EUROPEAN. THERE DOESNT APPEAR MUCH OPPORTUNITY FOR RETURN FLOW TO
DEVELOP SO THE GFS QPF AMOUNTS SEEM OVERDONE WITH THE HIGHEST POPS
COMING IN THE SOUTHWEST. AFTER THIS SYSTEM...A SHORT WAVE RIDGE
BUILDS IN KEEPING US DRY THROUGH SATURDAY.

&&

.AVIATION...18Z TAF UPDATE.

WILL BE MAKING SOME ADJUSTMENTS TO THE TAFS TO REDUCE SHRA AND TS
WORDING ACROSS THE NORTH. SOME CHANGES TO CEILINGS WILL ALSO BE
MADE...ALTHOUGH THERE IS A MUCH LOWER CLOUD DECK COMING IN FROM
MISS BEHIND THE COLD FRONT AND MVFR CEILINGS ARE STILL EXPECTED
THROUGH MOST OF THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     44  51  33  68  40 /  70  30   0   0   0
ANNISTON    47  52  35  67  43 /  70  30   0   0   0
BIRMINGHAM  45  53  36  68  46 /  60  20   0   0   0
TUSCALOOSA  46  57  37  70  46 /  50  20   0   0   0
CALERA      46  54  38  69  46 /  70  20   0   0   0
AUBURN      46  56  37  64  46 / 100  20   0   0   0
MONTGOMERY  52  59  37  73  45 /  90  20   0   0   0
TROY        49  57  34  68  44 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA
UNTIL 9 PM TONIGHT.

&&

88
Hazardous weather outlook, Apr 14, 4:34 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SAT APR 14 2007

ALZ011>015-017>050-151200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
434 PM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF
INTERSTATE 65 AND SOUTH OF INTERSTATE 85. A CLUSTER OF STRONG TO
SEVERE THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 7 PM CDT.
THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES. ELSEWHERE...A COLD FRONT WILL MOVE ACROSS ALABAMA THIS
EVENING...AND MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS AREAS
WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE
EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ALABAMA.

In the hours before

Local storm report, Apr 14, 3:21 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HAYNEVILLE              32.18N 86.58W
04/14/2007  E0.88 INCH       LOWNDES            AL   EMERGENCY MNGR

            HAILS REPORTS FROM EMA IN THE CITY OF HAYNEVILLE

&&

SUNGER
Local storm report, Apr 14, 3:33 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     13 W AUTAUGAVILLE       32.43N 86.88W
04/14/2007                   DALLAS             AL   LAW ENFORCEMENT

            TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
            LINE. CALL FROM 911 VIA EMA

0330 PM     NON-TSTM WND GST FORT DEPOSIT            31.99N 86.58W
04/14/2007  E45.00 MPH       LOWNDES            AL   AMATEUR RADIO

            REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR

&&

SUNGER
Local storm report, Apr 14, 3:49 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     FORT DEPOSIT            31.99N 86.58W
04/14/2007                   LOWNDES            AL   EMERGENCY MNGR

            REPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED
            FLOODING AROUND TOWN.

0342 PM     TORNADO          MONTGOMERY              32.35N 86.28W
04/14/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            UNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON
            THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.

0345 PM     LIGHTNING        AUBURN                  32.59N 85.48W
04/14/2007                   LEE                AL   PUBLIC

            HOUSE STRUCK BY LIGHTNING IN AUBURN. 546 MERIMOUNT AVE.

&&

SUNGER
Local storm report, Apr 14, 5:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     12 SE MONTGOMERY        32.23N 86.14W
04/14/2007  E60 MPH          MONTGOMERY         AL   AMATEUR RADIO

            ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL
            DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE
            ROAD.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:50 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more16 hr
Apr 14, 11:19 AM CDTSevere Thunderstorm WarningBMXLamar25 min
Apr 14, 2:13 PM CDTTornado WarningBMXLowndes62 min
Apr 14, 3:12 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery63 min
Apr 14, 3:31 PM CDTTornado WarningBMXMontgomery44 min
Apr 14, 3:43 PM CDTTornado WarningBMXMontgomery62 min
Apr 14, 4:23 PM CDTTornado WarningBMXBullock37 min
Apr 14, 4:36 PM CDTTornado WarningBMXMacon54 min
Apr 14, 4:39 PM CDTTornado WarningBMXPike11 min
Apr 14, 4:56 PM CDTTornado WarningBMXBullock34 min
Apr 14, 5:42 PM CDTTornado WarningBMXPike33 min
Apr 14, 6:14 PM CDTTornado WarningBMXBarbour46 min
Apr 14, 6:55 PM CDTTornado WarningBMXRussell35 min
Apr 14, 6:58 PM CDTTornado WarningBMXBarbour17 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.